Low cortisol, high thyroid antibodies, possible diabetes, GI problems....Please help
Hello. 30/f here. I have been very sick for 5 months now. I have had frequent diarrhea and have lost 20 lbs. I am not overweight by any means so i have ben drinking ensure shakes to help. i have been having hot flashes, foggy memory and eye problems and have been extremely tired and shaky.
It all started in November with severe abdominal and back pain. I went for a cat scan and ultra sound and everything was fine, except I had a small ovarian cyst. I have been on birth control for 15 years due to dysmennorhea and doc recently switched pill as i do not get my period so we figured cyst from change in hormones. Since then the diarrhea has been off and on.
I went to the gastro and she put me on a stomach relaxer and told me to take pro biotic pills. She mentioned that my wetsergen sedative rate was elevated and rulled out cilacs or malabsortion . My primary doc conducted blood tests and found that although my thyroid levels were within range my Thyroid peroxidase antibody level was 315. She referred me to an endocinologist who dismissed me and my symptoms saying i was too "young and overwhelmed". She gave me a glucose meter claiming it might be hypogalcemia and ordered more tests and told me to come back in August. I followed her orders but i still feel like hell. At first my glucose readings from the meter were with in normal range but now they are higher and I coutinue to have extreme fatigue, blurred vision but now I am very cold. The endo's test came back showing that my cortisol levels are low 2.2 and my Heoglobin A1c is 8.1 (high). I called her to discuss these results and after 4 days called back and she said her "mind was not working" and to repeat the tests. When i asked her if this could be thyroid related she had no idea about thyroid which is what i went there for! I have since got an appoint with an different endocrinologist as i do not feel comfortable with this one.
My primary doctor mentioned diabetes and addisons dissease. Could this be true? Would the thyroid antibody levels and cortisol have anything to do with eachother? I am so confused right now and I do not feel well at all. Am i diabetic or could this be a thyrpid related issue? I looked into addisons and became more confused. Any information that you can share with me would be helpful. Thank you in advance!!!!!!!!
The thyroid and addison's are unrelated except that they are both auto-immune and endocrine. Plenty of people get either one separately.
I would call around and try to find an endo that treats and tests for Addison's disease. The blood sugar issues can be related to the cortisol as cortisol can be effected by it. However usually high cortisol leads to high glucose so that is unusual. So the ups and downs are cortisol swings perhaps. You are at risk, perhaps for an adrenal crisis and need to get a competent doctor. You need a stim test.
I have an apt with a new endo. I got my urine test back which checked for Catecholamines, metanepharines, and creatinine and they were all with in normal range. I am very worried about adrenal crisis like you had mentioned. Curent endo wants me to repeat tests : CMP, H1AC, Cortisol. She also wants me to get ACTH which i think is the stim test. Can you tell me more about adrenal crisis. I am so nervous to be alone now...
You can google adrenal crisis and get the symptoms - prevention is key. Just so you know, I have no adrenals, and I manage. If you start to feel bad, make sure you get salt and fluids in you and get to an ER if you need to.
CMP is general stuff, H1ac is for blood sugar and cortisol is well... ACTH is just ACTH - the stim test is very involved. ACTH is very fussy - read up on how it is done and ask the tech to do it properly so it does not degrade.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.